Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2006, 6:56 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 6:56 PM EDT (22:56 UTC)
- Expired
- May 28, 2006, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, FL, Taylor County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:30 PM EDT | TSTM WND DMG | Day, FL | ONE TREE AND POWERLINES DOWN ACROSS THE NORTHERN PART OF THE COUNTY. |
| May 28, 7:40 PM EDT | TSTM WND DMG | Perry, FL | A COUPLE OF TREES DOWN INSIDE THE PERRY CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 282257 SVRTAE FLC067-123-290000- /O.NEW.KTAE.SV.W.0182.060528T2256Z-060529T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 656 PM EDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN FLORIDA EASTERN TAYLOR COUNTY IN FLORIDA THIS INCLUDES THE CITY OF PERRY * UNTIL 800 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHEAST OF PERRY...OR ABOUT 13 MILES SOUTH OF MADISON...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF PERRY BY 755 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3026 8325 3026 8350 3006 8366 2998 8334 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 282336 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 734 PM EDT SUN MAY 28 2006 FLC067-282344- /O.CAN.KTAE.SV.W.0182.000000T0000Z-060529T0000Z/ LAFAYETTE FL- 734 PM EDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES REMAIN IN THE AREA. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3026 8336 3031 8373 3012 8370 3003 8340 $$ FLC123-290000- /O.CON.KTAE.SV.W.0182.000000T0000Z-060529T0000Z/ TAYLOR FL- 734 PM EDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN TAYLOR COUNTY... AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE BIRD...OR ABOUT 9 MILES NORTH OF PERRY...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE BIRD BY 745 PM EDT... BOYD BY 750 PM EDT... SECOTAN AND PERRY BY 755 PM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3026 8336 3031 8373 3012 8370 3003 8340 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:33 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 28, 3:33 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM EDT SUN MAY 28 2006 .SYNOPSIS... VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW STRONG RIDGING OVER THE EASTERN U.S. THIS AFTERNOON. A SURGE OF VERY DRY AIR IS MOVING RAPIDLY DOWN THE CAROLINAS. AT THE SURFACE...A WEAK BACK DOOR FRONT IS LOCATED ACROSS SOUTH GEORGIA...AND IS MOVING SLOWLY SOUTHWARD. AS FORECAST BY THE NUMERICAL GUIDANCE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN PORTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA...WHERE THERE IS A BAND OF DEEP LAYER MOISTURE AND SURFACE CONVERGENCE. THERE IS EXCELLENT AGREEMENT AMONG THE GUIDANCE THAT SOME OF THESE STORMS WILL MOVE INTO OUR AREA BETWEEN 00 UTC AND 06 UTC TONIGHT. A FEW OF THESE STORMS COULD BRIEFLY APPROACH SEVERE LIMITS...AS THE AIRMASS IS MODERATELY UNSTABLE. HOWEVER...THE DEEP LAYER VERTICAL WIND SHEAR IS RATHER WEAK...WHICH MAKES ROTATING UPDRAFTS UNLIKELY. THE MAIN THREAT WILL BE HAIL OF MARBLE TO DIME SIZE...AND WIND GUSTS FROM 30 TO 50 KT. && .SHORT TERM... (TONIGHT-WEDNESDAY) THE AFOREMENTIONED DRY SURGE ALOFT WILL MOVE OVER OUR AREA MONDAY AND TUESDAY...THEN GRADUALLY SHIFT EAST OF OUR AREA ON WEDNESDAY. THIS WILL ALMOST COMPLETELY SUPPRESS DEEP MOIST CONVECTION. THE 1000-700 MB MEAN LAYER FLOW WILL GENERALLY BE OUT OF THE NORTHEAST...WHICH IS A WARM FLOW FOR US SINCE IT TENDS TO INHIBIT THE BIG BEND SEA BREEZE. TEMPERATURES WILL BE ABOVE AVERAGE DURING THE AFTERNOONS...AND THE NAM AND GFS MOS TEMPERATURES AND POP ARE VERY CLOSE. FORTUNATELY THE RELATIVE HUMIDITY WILL BE A LITTLE LOWER DURING THIS TIME...PREVENTING THE HEAT INDEX FROM REACHING 100 DEGREES IN MOST AREAS. .LONG TERM... (THURSDAY-SUNDAY) MOISTURE AND CHANCES FOR RAIN GRADUALLY INCREASE THROUGH FRIDAY AHEAD OF THE NEXT COLD FRONT WHICH THE GFS NOW SHOWS PRESSING DOWN INTO OUR REGION FROM THE NORTH ON FRIDAY. THIS FRONT MAY PUSH THROUGH THE CWA OR STALL OVER NORTH FLORIDA ON SATURDAY. TEMPERATURES WILL BE ABOUT AVERAGE THROUGH THE PERIOD. && .MARINE... WINDS AND SEAS WILL REMAIN LOW. THE WEST TO SOUTHWEST FLOW THAT HAS PERSISTED ACROSS THE COASTAL WATERS THE PAST SEVERAL DAYS WILL CHANGE TO MOSTLY OFFSHORE FLOW AS THE TROUGH PASSES THROUGH OUR AREA TONIGHT. HOWEVER...THE OFFSHORE FLOW WILL BE WEAK ENOUGH TO ALLOW LATE AFTERNOON SEA BREEZES TO DEVELOP NEAR THE COAST. && .FIRE WEATHER... THE RELATIVE HUMIDITY MAY BRIEFLY DROP NEAR 35 PERCENT MONDAY AND TUESDAY AFTERNOONS...BUT NOT LONG ENOUGH TO WARRANT ANY WATCHES OR WARNINGS. && .AVIATION...VFR CONDITIONS WILL PREVAIL INTO THE LATE AFTERNOON HOURS...WITH STEADILY INCREASING CLOUDS AND ISOLATED THUNDERSTORMS DEVELOPING MAINLY NEAR THE COAST AS THE AFTERNOON SEA BREEZE PUSHES VERY SLOWLY INLAND. FROM EARLY EVENING AND INTO THE MORNING HOURS ON MONDAY...A WEAK COLD WILL PUSH SOUTHWEST WARD ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA...PRODUCING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FROM EAST TO WEST ACROSS THE AREA. MVFR TO IFR CONDITIONS LIKELY IN THESE STORMS AS THEY PASS...AS REFLECTED IN THE TAFS OVERNIGHT. EXPECT SOME PATCHY MVFR VSBY AND LIFR CIGS TO DEVELOP BY DAYBREAK...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 95 67 95 / 40 10 10 10 PANAMA CITY 75 90 75 90 / 40 10 10 10 DOTHAN 73 94 72 96 / 40 10 10 10 ALBANY 73 94 69 96 / 30 10 10 10 VALDOSTA 68 93 65 91 / 30 10 0 10 CROSS CITY 67 93 64 93 / 40 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...DUVAL LONG TERM...BARRY REST OF DISCUSSION...FOURNIER
In the hours before
Special weather statement, May 28, 6:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 612 PM EDT SUN MAY 28 2006 GAZ147-282315- COOK- 612 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COOK COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 715 PM EDT AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... 6 MILES EAST OF SPARKS BY 625 PM EDT. ADEL BY 635 PM EDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 614 PM EDT SUN MAY 28 2006 FLZ027-282300- WAKULLA- 614 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY... * UNTIL 700 PM EDT AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF CRAWFORDVILLE...NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL... WINDS TO 35 MPH AND VERY HEAVY RAINS THAT MAY CAUSE LOCALIZED FLOODING. BLOCK
Special weather statement, May 28, 6:25 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 PM EDT SUN MAY 28 2006 GAZ123-282315- CALHOUN- 625 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 715 PM EDT AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORGAN...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... LEARY BY 645 PM EDT. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 626 PM EDT SUN MAY 28 2006 GAZ144-282330- BAKER- 626 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 730 PM EDT AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF NEWTON...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE NEAR... NEWTON BY 645 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 631 PM EDT SUN MAY 28 2006 GAZ127-282330- WORTH- 631 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WORTH COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 730 PM EDT AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF POULAN...OR 8 MILES NORTHEAST OF SYLVESTER...MOVING SOUTHWEST AT 25 MPH. THIS STORM WILL BE NEAR... POULAN BY 645 PM EDT. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 636 PM EDT SUN MAY 28 2006 FLZ019-282330- MADISON- 636 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY IN NORTH FLORIDA... * UNTIL 730 PM EDT AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF SUWANNEE RIVER STATE PARK... MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 42 min |
| May 28, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 44 min |
| May 28, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 45 min |
| May 28, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 66 min |
| May 28, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.